MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 7-8 13; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 7-8 13; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71421524
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr.Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that during a revision surgery that required a knee joint replacement.The gii ps hi flex isrt sz 7-8 insert could not be implanted.The procedure was resumed, after a significant delay, with an s+n backup device.No injury was reported as a consequence of this issue.
 
Event or Problem Description
It was reported that, during a knee revision surgery, a genesis ii ps high flexion insert size 7 8 13mm could not be implanted.The procedure was resumed, after a delay greater that 30 min, with an s+n back up device.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
H11 ¿ corrected data.B5- describe event or problem - please note that the mentioned revision surgery was reported under report number 1020279-2023-01341.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device reveals scratches and gouges in the surface of the device.The visual also reveals the device has damage along the base, more than likely from attempted insertion.A dimensional evaluation reveals the returned complaint device's anterior lock and posterior dovetail features are damaged based on visual inspection.This damage appears to be from attempted use.This device is subjected to multiple visual and dimensional inspection during processing, and this type of damage has a high likelihood of detection during these inspections.A dimensional inspection could not confirm the stated failure mode.The dimensional inspection of the returned device did not indicate the product was defective at the time of shipment from the manufacturing site.Instead, the device has signs of damage from attempted use in surgery.A dimensional inspection was attempted; the damage/deformation of several features would not allow for accurate measurement.All measurable critical features that could be measured were within specification.Based on the evidence provided, the unsatisfactory experience could be confirmed.A review of complaint history revealed a similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Factors that could contribute to the reported event include size selected or insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.H10 ¿ additional information.D8 / d9- device returned to manufacturer, date device returned to manufacturer h11 ¿ b5- describe event or problem.G2- report source.
 
Event or Problem Description
It was reported that, during a knee revision surgery in which unknown devices were explanted, a genesis ii ps high flexion insert size 7-8 13mm could not be implanted.The procedure was resumed, after a delay greater that 30 min, with an s+n back-up device.No injury was reported as a consequence of this issue.

Brand Name
GII PS HI FLEX ISRT SZ 7-8 13
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17177210
Report Number1020279-2023-01350
Device Sequence Number15155707
Product Code JWH
UDI-Device Identifier03596010492999
UDI-Public03596010492999
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71421524
Device Catalogue Number71421524
Device Lot Number19LM07088
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer07/27/2023
07/27/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date07/28/2023
07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight82 KG